Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 92, NWS Jackson, MS

August 13, 2010Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 13, 2010, 5:25 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2010, 5:25 PM CDT (22:25 UTC)
Expired
Aug 13, 2010, 7:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2135 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WGUS54 KJAN 132225
FFWJAN
MSC025-087-140030-
/O.NEW.KJAN.FF.W.0092.100813T2225Z-100814T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLUMBUS...

* UNTIL 730 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  STEENS TO 6 MILES SOUTHWEST OF TIBBEE...OR ALONG A LINE EXTENDING
  FROM 9 MILES NORTHEAST OF COLUMBUS TO 9 MILES EAST OF STARKVILLE...
  MOVING SOUTHWEST AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON
  THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENT
  OAK

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3338 8828 3332 8867 3356 8866 3366 8825

$$

COHEN
1 follow-up statement
942 
WGUS74 KJAN 132345
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI AUG 13 2010

MSC025-087-140030-
/O.CON.KJAN.FF.W.0092.000000T0000Z-100814T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MS-LOWNDES MS-
645 PM CDT FRI AUG 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF STEENS TO 9 MILES SOUTHWEST OF BENT OAK...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF COLUMBUS TO 12 MILES
SOUTHEAST OF STARKVILLE...MOVING SOUTH AT 10 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED
IN THE PAST TWO HOURS.

THE STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3338 8828 3332 8867 3356 8866 3366 8825

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:14 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 13, 3:14 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT TO CONTINUE IN THE DELTA INTO THE WEEKEND...AND
EXPAND OVER MUCH OF THE AREA BY SUNDAY...

.SHORT TERM...COMPLEX FORECAST SCENARIO THIS AFTERNOON WITH MULTIPLE
WEATHER HAZARDS TO CONTEND WITH. FIRST OFF AS EXPECTED MORNING
CONVECTIVE BAND FROM N OF JAN TO N OF HEZ HAS DISSIPATED...WITH NEW
CONVECTION FIRING IN A RING ON THE DIFFERENTIAL HEATING BOUNDARY
SURROUNDING IT. A FEW POTENT STORMS HAVE BEEN OBSERVED DUE TO THE
DECENT INSTABILITY AND EXCESSIVE MOISTURE WITH PW VALUES OVER 2.5
INCHES AREAWIDE. COULD HAVE A FEW SVR AND FLASH FLOOD REPORTS INTO
THE EVENING...BUT EXPECT THIS ACTIVITY TO GRADUALLY DIMINISH WITH
LOSS OF DAYTIME HEATING. HOWEVER...GIVEN THE TROPICAL MOISTURE OVER
THE AREA AND THE PROXIMITY OF THE CIRCULATION ASSOCIATED WITH OLD TD
5...EXPECT THAT ACTIVITY COULD REDEVELOP AGAIN TOWARD MORNING AS IS
COMMON WITH THESE TROPICAL SYSTEMS. MOST LIKELY AREA FOR
REDEVELOPMENT WOULD BE ALONG AND SE OF NATCHEZ TRACE CORRIDOR CLOSER
TO THE REMNANT CIRCULATION AND IN AN AREA OF MID/UPPER LEVEL FORCING
AS SHOWN BY WEAK 500-300 MB Q-VECTOR CONVERGENCE. WENT WITH A BLEND
OF MAV/MET FOR POPS AND TEMPS TONIGHT.

FOR SATURDAY...MODELS AGREE ON TD 5 CIRCULATION CONTINUING TO LIFT
SLOWLY ENE ACROSS AL...WITH SOME SUBSIDENCE AND DRYING OF DEEP
MOISTURE MOVING IN TO NW SECTIONS OF FORECAST AREA. EXPECT TO SEE
BANDS OF SHRA/TSRA BUILD TO THE W OF THE REMNANT CIRCULATION SIMILAR
TO TODAY...WITH GREATEST COVERAGE ACROSS EASTERN AREAS. WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL IN HWO. MAV POPS OVERALL LOOK
REASONABLE. FOR SAT NIGHT INTO SUNDAY...LOW CONTINUES TO DRIFT A
LITTLE FARTHER AWAY...WHICH SHOULD GRADUALLY REDUCE POPS FROM THE W
SAT NIGHT. BY SUNDAY...FORECAST AREA WILL BE IN BETWEEN WEAK BOUNDARY
DROPPING IN FROM THE N AND TD 5 REMNANTS TO THE ESE OVER AL. MOISTURE
WILL REMAIN PLENTIFUL WITH PW VALUES AOA 2 INCHES...BUT NOT AS
EXCESSIVE AS CURRENTLY. WILL CARRY SLGT CHC TO CHC POPS AREAWIDE WITH
GREATEST POPS IN E WHERE MOISTURE IS BEST. MAV POPS LOOK OK.

AS FAR AS TEMPERATURES...WILL AGAIN BE VERY DIFFICULT OVER EASTERN
TWO-THIRDS OF AREA SAT AS WHERE CLOUDS/PCPN OCCUR GUIDANCE WILL
LIKELY BE SOMEWHAT TOO WARM...WHILE WHERE MORE BREAKS OCCUR MAX TEMPS
WILL BE READILY ACHIEVABLE. CURRENT HEAT ADVISORY COULD BE A BIT IFFY
ON THE EASTERN SIDE OF IT IF CLOUDS/RAIN SET UP RIGHT...BUT WILL
LEAVE FOR NOW. FARTHER NW INTO THE UPPER DELTA...CONFIDENCE IS HIGHER
THAT EXCESSIVE HEAT WILL OCCUR. LOOK TO BE MEETING THE 110 HEAT INDEX
FOR 3 HOUR CRITERIA IN THIS AREA TODAY. COOP OBSERVATIONS SHOW LOWS
HAVE ONLY BEEN GETTING DOWN TO AROUND 80 IN THESE AREAS LAST COUPLE
OF MORNINGS...AND SEE NO REASON TO EXPECT THAT SIMILAR OPPRESSIVE
CONDITIONS WILL NOT CONTINUE INTO THE WEEKEND. IN FACT...AS THE
BOUNDARY CURRENTLY OVER THE MIDWEST DROPS S...THERMAL RIDGE WILL
SHIFT MORE INTO THE AREA FROM THE NW...AND SHOULD ALSO SEE INCREASED
LOW LEVEL MOISTURE POOLING AHEAD OF BOUNDARY. HENCE WILL GO WITH AN
EXCESSIVE HEAT WARNING FOR THE FAR NW COUNTIES AND PARISHES THROUGH
THE WEEKEND. BY SUNDAY...AS INFLUENCE OF TD FIVE REMAINS BECOMES
SOMEWHAT LESS...EXPECT THAT HEAT WILL BUILD EAST INTO MORE OF THE
AREA. HENCE WILL EXTEND CURRENT HEAT ADVISORY INTO SUNDAY. WILL
LIKELY NEED TO EXPAND THAT ADVISORY AND EXTEND IT INTO MONDAY...BUT
WILL DEFER THIS TO LATER SHIFTS TO PINPOINT.

.LONG TERM...MONDAY THE HEAT SHOULD CONTINUE TO BE THE DOMINANT
FEATURE WITH VALUES AOA 100 COMMON ESPECIALLY NORTHERN AND WESTERN
AREAS. GFS HAS NOW COME INTO AGREEMENT WITH ECMWF IN TAKING REMNANTS
OF TD 5 BACK OVER THE FAR NORTHERN GULF AND THEN W ALONG THE COAST
INTO SE TX. THIS IS A CHANGE FROM OVERNIGHT WHEN GFS SHOWED SYSTEM
HAVING MORE OF A DIRECT IMPACT ON OUR AREA...AND IS A SOLUTION THAT
IS SUPPORTED BY 12Z GFS ENSEMBLE. IF THIS PANS OUT...THE LONG TERM
FORECAST WILL LIKELY NEED TO BE TRENDED DRIER AND WARMER...
ESPECIALLY TOWARD DAYS 6/7 WHEN THE 12Z MODELS SHOW 500 MB RIDGE AND
THERMAL AXIS BUILDING INTO THE AREA AGAIN AND INCREASE THE THREAT OF
MORE EXCESSIVE HEAT. FOR NOW HAVE ONLY MADE MINOR ADJUSTMENTS TO LONG
TERM...BUT LATER SHIFTS WILL HAVE TO LOOK AT THESE TRENDS CLOSELY.

&&

.AVIATION...SOLID PRECIP CHANCES WILL EXIST TODAY ACROSS THE S HALF
AND IMPACT THE 3 SOUTHERN SITES. AT THIS TIME...VFR CONDITIONS LOOK
TO PREVAIL THROUGH ATLEAST 06Z...OUTSIDE OF ANY CONVECTION. I WILL
TRY AND TIME STORMS IMPACTING THE SITES CLOSER AND HAVE RESTRICTED
CONDITIONS FOR A SHORTER DURATION. AS IMPACT ON ANY PARTICULAR SITE
BECOME MORE CLEAR...WILL AMD TO COVER THOSE. AT THIS TIME...HEAVY
PRECIP LOOKS TO REDUCE VIS TO AROUND 1SM WITH CEILINGS 1500-2500 FT.
THERE SEEMS TO BE THE POTENTIAL FOR ANOTHER ROUND OF MORNING
ACTIVITY TONIGHT...BUT WITH THE AXIS SHIFTED TOWARD THE I-59
CORRIDOR. WILL COVER THIS WITH VCSH AFTER 10Z FOR MEI/HBG. OUTSIDE
THAT...THERE COULD BE SOME TYPICAL MORNING MVFR VIS RESTRICTIONS
AFTER 09Z UNTIL 13Z.                                       /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  77  95  77 /  54  34  40  23
MERIDIAN      95  77  93  74 /  67  41  60  47
VICKSBURG     90  76  96  76 /  43  19  21  10
HATTIESBURG   94  76  92  76 /  75  42  65  40
NATCHEZ       89  75  94  76 /  51  20  39  10
GREENVILLE   102  77 100  79 /  17  16  15  21
GREENWOOD    100  76 100  78 /  23  19  25  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ026>033-036>039.

     EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     MSZ018-019-025-034-035-040-041.

     HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR MSZ018-019-025-034-035-
     040-041.

     HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR MSZ042-
     047-053-059-060.

LA...EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     LAZ007>009.

     HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR LAZ007>009.

     HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR LAZ015-
     016-023>026.

AR...EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     ARZ074-075.

     HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR ARZ074-075.

&&

AEG/CME
Hazardous weather outlook, Aug 13, 3:42 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI AUG 13 2010

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
342 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA.

.DAY ONE...TONIGHT AND SATURDAY

VERY HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. AN
EXCESSIVE HEAT WARNING IS NOW IN EFFECT AS HIGH TEMPERATURES WILL
REACH 100 DEGREES WITH HEAT INDICES REACHING 110 TO 112 DEGREES.
OVERNIGHT LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING
TO THE UPPER 70S.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE VERY HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY WITH THE
EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM SUNDAY EVENING. MONDAY
WILL BE ANOTHER HOT DAY WITH HEAT INDICES TOPPING OUT AROUND 110
DEGREES. A HEAT ADVISORY WILL LIKELY BE NEEDED WITH THE POSSIBILITY
OF THE EXCESSIVE HEAT WARNING BEING EXTENDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

LAZ015-016-023>026-MSZ026>033-036>039-042-047-053-059-060-142045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-
342 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL SECTIONS OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. A HEAT
ADVISORY IS IN EFFECT AS HIGH TEMPERATURES WILL REACH THE MID TO
UPPER 90S WITH HEAT INDICES REACHING 105 TO 110 DEGREES. OVERNIGHT
LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING TO THE
MID AND UPPER 70S.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY WITH THE HEAT
ADVISORY IN EFFECT UNTIL 7 PM SUNDAY EVENING. MONDAY WILL BE ANOTHER
HOT DAY WITH HEAT INDICES AROUND 105 DEGREES. A HEAT ADVISORY MAY BE
NEEDED ON MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

MSZ043>046-048>052-054>058-061>066-072>074-142045-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
342 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS THIS AFTERNOON
AND AGAIN ON SATURDAY. MOST OF THE ACTIVITY WILL MOVE SLOWLY AND
RESULT IN A QUICK 1 TO 2 INCHES OF RAINFALL BOTH THIS AFTERNOON AND
SATURDAY.

AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE NORTHERN
GULF DURING THE WEEK. IF THIS OCCURS...THEN THE RISK FOR HEAVY
RAINFALL WILL BE POSSIBLE AS THIS FEATURE MOVES IN A GENERAL WESTWARD
DIRECTIONS DURING MID WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Aug 13, 4:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT FRI AUG 13 2010

MSZ051-052-057-058-132225-
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
425 PM CDT FRI AUG 13 2010

...VERY HEAVY RAINS MOVING SOUTHWEST THROUGH MERIDIAN...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF VERY HEAVY RAINS OF 1
TO 2 INCHES PER HOUR AND PRODUCING 40 MPH WINDS WAS LOCATED 3 MILES
SOUTH OF MERIDIAN AT 424 PM CDT...MOVING SOUTHWEST AT 13 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH
THESE STORMS THROUGH 530 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON...
NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

40
Local storm report, Aug 13, 4:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
08/13/2010                   LAUDERDALE         MS   EMERGENCY MNGR

            REPORTS OF SEVERAL STREETS FLOODED ACROSS THE MERIDIAN
            AREA.

&&

ACOHEN
Local storm report, Aug 13, 4:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     PUCKETT                 32.08N 89.78W
08/13/2010                   RANKIN             MS   UTILITY COMPANY

            MULTIPLE POWER LINES DOWN IN THE PUCKETT AREA.

&&

ACOHEN
Special weather statement, Aug 13, 4:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI AUG 13 2010

MSZ030-031-033-038-039-132255-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-
459 PM CDT FRI AUG 13 2010

...HEAVY RAIN AND STRONG STORMS BUILDING INTO GOLDEN TRIANGLE AREA...

SEVERAL CLUSTERS OF HEAVY RAIN AND STRONG THUNDERSTORMS CAPABLE OF
PRODUCING 1 TO 2 INCHES OF RAINFALL AND 40 MPH WINDS WERE LOCATED
FROM AROUND COLUMBUS TO JUST SOUTH OF STARKVILLE AT 456 PM CDT...
MOVING WEST AT 15 MPH.

ADDITIONAL STORMS WERE BUILDING TO THE EAST OF COLUMBUS ALSO MOVING
WEST. VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY WITH THESE STORMS THROUGH 6 PM. PONDING OF WATER ON ROADS AND
MINOR FLOODING OF STREETS MAY ALSO OCCUR.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN WINSTON...EXTREME NORTHWESTERN
NOXUBEE...EASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40
Local storm report, Aug 13, 5:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
08/13/2010                   LAUDERDALE         MS   PUBLIC

            SEVERAL ROADS IN DOWNTOWN MERIDIAN ARE UNDERWATER. IT IS
            ESTIMATED TO BE A 6 MILE RADIUS AROUND ANDERSON HOSPITAL.
            ONE MOTORIST WAS TRAPPED IN A CAR BUT WAS ABLE TO GET OUT
            SAFELY.

&&

27
Special weather statement, Aug 13, 5:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT FRI AUG 13 2010

MSZ042-132315-
YAZOO MS-
516 PM CDT FRI AUG 13 2010

...STRONG STORM OVER YAZOO CITY MOVING SOUTHWEST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINS UP TO ONE
INCH AND 40 MPH WINDS WAS LOCATED OVER YAZOO CITY AT 515 PM CDT...
MOVING SOUTHWEST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND PONDING OF WATER ON
STREETS ARE LIKELY WITH THIS STORM THROUGH 6 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:03 AM CDTFlash Flood WarningJANAdams117 min
Aug 13, 9:22 AM CDTFlash Flood WarningJANJefferson113 min
Aug 13, 1:38 PM CDTFlash Flood WarningJANJefferson Davis2 hr
Aug 13, 2:29 PM CDTSevere Thunderstorm WarningJANRankin, Simpson46 min
Aug 13, 2:46 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott44 min
Aug 13, 3:12 PM CDTSevere Thunderstorm WarningJANKemper48 min
Aug 13, 3:32 PM CDTExcessive Heat WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more51 hr
Aug 13, 3:32 PM CDTSevere Thunderstorm WarningJANAttala, Holmes30 min
Aug 13, 4:44 PM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
Aug 13, 6:13 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington47 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.